|Title:||Acute Hepatotoxicity of Intravenous Amiodarone: Case Report and Review of the Literature||Authors:||Chen, Chia-Chi
|Keywords:||amiodarone;hepatotoxicity;adverse drug reaction||Issue Date:||2016||Source:||American Journal of Therapeutics||Start page/Pages:||e260-e263||Abstract:||
Amiodarone is a class III antiarrhythmic drug widely used for the treatment of both supraventricular and ventricular arrhythmias in intensive care unit. Hepatotoxicity of amiodarone is usually mild and delayed onset. Acute hepatotoxicity is a rare side effect and usually correlated to intravenous form use. In this case, acute hepatocellular injury occurred within 24 hours after the administration of intravenous amiodarone. Liver enzyme significantly improved after holding intravenous amiodarone use. Because ventricular arrhythmia persisted and side effects occurred to alternative therapy, low dose of oral amiodarone was resumed and hepatotoxicity did not occur afterward. Acute hepatotoxicity of intravenous amiodarone is possibly related to polysorbate 80, the solubilizer of amiodarone infusion or higher dose. As a result, when intravenous amiodarone is prescribed, closely monitoring liver enzyme is highly suggested. If acute hepatitis takes place secondary to intravenous amiodarone, oral therapy should not be resumed afterward. If there is no alternative treatment, lower dose of oral amiodarone (200 mg/d) could be tried and should monitor liver function regularly.
|Appears in Collections:||臨床藥學研究所|
Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.